Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2021, 11:58 PM CDT for Major County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 11:58 PM CDT (04:58 UTC)
- Expired
- Aug 8, 2021, 12:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Hail
- 0.25 in
- Wind
- 40
County Major County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
581
WWUS84 KOUN 080458
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021
OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:07 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 7, 6:07 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 607 PM CDT Sat Aug 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 206 PM CDT Sat Aug 7 2021 Shortwave crossing the central Rockies at around mid-day will move into and across the central Plains later today and tonight. Meanwhile, a front will also approach the fa. Convection could develop near this boundary this afternoon and move into portions of western OK late afternoon/early evening although model runs today have been trending more towards near or after 0Z. Some of the storms could be strong to severe with strong wind gusts and maybe hail. The potential for severe will diminish later this evening. However, showers and storms will remain possible overnight into Sunday with low rain chances spreading east. Hot and humid conditions Sunday could lead to triple digit heat index values across portions of the area, although a mitigating factor for some areas would be any rain and how long it lasts along with cloud cover. && .LONG TERM... (Sunday night through next Friday) Issued at 223 PM CDT Sat Aug 7 2021 Remnant isolated convection is possible in north central OK Sunday night. On Monday, a mid-level trough axis will continue to shift east of the area. Weak mid-level flow will persist through next week and into next weekend. On Tuesday into Wednesday, a remnant surface boundary and accompanying convection across southern KS could make its way into northern parts of OK. The next chance at precipitation is going to be Friday into the weekend as a stronger frontal boundary moves in from the Central Plains. Showers and thunderstorms are possible along this boundary, but confidence in coverage and timing are low at this time. Heat will continue to affect the entire area this week. Southerly surface flow, gusty at times, will aid in moisture advection responsible for hot and humid conditions. Heat indices are forecasted to be above 100 F across most of the area next week. Wet bulb globe tempratures show a high risk in central and southern OK, and potentially extreme risk in southeastern parts of the area. A Heat Advisory is not out of the question, but confidence in coverage this far out is low at this time. Subsequent forecasts will continue to monitor the heat stress across the area. Good news is right around the corner! The aforementioned weekend precipitation will keep temperatures in the upper 80s to low 90s next weekend, which is below average for this time of year by around 5 F. Bunker && .AVIATION... (00Z TAFS) Issued at 605 PM CDT Sat Aug 7 2021 VFR conditions continue. A few showers/thunderstorms could impact WWR/CSM this evening with gusty winds and lightning the main impacts. Otherwise, mainly mid/high clouds tonight with some decrease in surface winds. South winds will increase again Sunday morning most sites. && .UPPER AIR... Issued at 1209 PM CDT Sat Aug 7 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 93 77 96 / 10 20 10 0 Hobart OK 74 97 75 99 / 20 20 10 0 Wichita Falls TX 76 98 77 99 / 0 10 0 0 Gage OK 69 97 73 99 / 30 10 0 0 Ponca City OK 75 95 75 97 / 20 30 20 0 Durant OK 75 96 75 98 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....13 AVIATION...30
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 PM CDT Sat Aug 7 2021 OKZ004>048-050>052-TXZ083>090-081000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered thunderstorms will be possible across northern, western, and central Oklahoma. Although a few locations could see heavy rain and gusty winds, no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few non-severe thunderstorms are possible Sunday morning over northern and central Oklahoma. Additional storms may develop Sunday afternoon over far north central Oklahoma, with a few marginally severe storms possible. Storm chances return to northern Oklahoma Tuesday night and Wednesday, with storm chances spreading south over the rest of the region Thursday and Friday. A few strong storms will be possible, but organized severe weather chances appear low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 7, 8:42 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
842 PM CDT Sat Aug 7 2021
OKZ004-009-080215-
Harper OK-Ellis OK-
842 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laverne, May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 10000 3677 9965 3638 9974 3645 10000
3655 10001
TIME...MOT...LOC 0141Z 285DEG 37KT 3662 10018
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30Special weather statement, Aug 7, 10:05 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1005 PM CDT Sat Aug 7 2021
OKZ004-010-080330-
Woodward OK-Harper OK-
1005 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Harper
and central Woodward Counties through 1030 PM CDT...
At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Woodward, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodward, Mooreland and Quinlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9905 3667 9904 3666 9902 3665 9902
3664 9901 3635 9897 3634 9947 3661 9950
3670 9904
TIME...MOT...LOC 0304Z 256DEG 37KT 3648 9932
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Special weather statement, Aug 7, 10:22 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Norman OK
1022 PM CDT Sat Aug 7 2021
OKZ004-009-080400-
Harper OK-Ellis OK-
1022 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northwestern Ellis
and southwestern Harper Counties through 1100 PM CDT...
At 1022 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of May to 8 miles northwest of
Higgins. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shattuck, Laverne, Arnett, Gage, May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 10001 3677 9998 3679 9953 3659 9958
3659 9961 3650 9960 3608 9971 3613 10000
TIME...MOT...LOC 0322Z 284DEG 27KT 3666 9975 3622 10011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Special weather statement, Aug 7, 10:59 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
1059 PM CDT Sat Aug 7 2021
OKZ009-010-080430-
Woodward OK-Ellis OK-
1059 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Woodward Counties through 1130 PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gage, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Gage, Fargo, Sharon and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3632 9990 3654 9985 3654 9924 3625 9933
TIME...MOT...LOC 0358Z 272DEG 28KT 3642 9978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11Special weather statement, Aug 7, 11:29 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
1129 PM CDT Sat Aug 7 2021
OKZ005-010-011-080500-
Major OK-Woodward OK-Woods OK-
1129 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central Woods,
northwestern Major and Woodward Counties through MIDNIGHT CDT...
At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Mooreland, Sharon, Mutual, Quinlan and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9960 3654 9957 3664 9892 3621 9896
TIME...MOT...LOC 0428Z 270DEG 34KT 3641 9940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 7, 11:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021
OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:42 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Aug 7, 10:05 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 7, 10:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Aug 7, 11:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Aug 8, 12:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 12:47 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Aug 8, 1:01 AM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 8, 2:52 AM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 8, 3:12 AM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Aug 8, 4:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 8, 5:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 6:32 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 8, 7:34 AM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 8, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 28 min |
| Aug 8, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 48 min |
| Aug 8, 1:37 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.